Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Kivexa Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Epzicom/Kivexa (Abacavir + Lamivudine)

What Is Epzicom? Epzicom is a pill that contains two drugs used to fight HIV: abacavir (Ziagen) and Epivir (lamivudine, 3TC). Epzicom is manufactured by ViiV Healthcare. Outside the US, it is called Kivexa. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). The drugs in Epzicom are called nucleoside analog reverse transcriptase inhibitors, or nukes. These drugs block the reverse transcriptase enzyme. This enzyme...
Ask the Experts

Side effects Stocrin & Kivexa

Hi,What are the side effects with Stocrin and Kivexa? Any loss of weight in face or body ? Is there a danger changing medical treatment often ?...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Stocrin (Sustiva, efavirenz) and Kixeva (Epzicom, Epivir + Ziagen) is not known as a high-risk regimen for producing facial lipoatrophy. In fact, some studies have shown improvement in lipoatrophy when either d4T or AZT is changed to Ziagen.... Read more »

Kivexa side effects may occur at the first pill?

Hi Dr. Young, it is possible to have side effects at the first pill of Kivexa? I just took one pill because is the first day when I switch from Combivir to Kivexa and just in a few hours after this I have some very mild muscle soreness but only at...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Of course, it's possible to have side effects from one dose, but your symptoms do not sound like the allergic reaction associated with abacavir- this would be exceptionally unusual given your negative HLA B5701... Read more »

Sustiva/Kivexa combo side effects

Hi. I was recently diagnosed HIV positive in Sept 2006 - my doctor has since prescribed Sustiva and Kivexa commencing 1st Jan 2007. The side effects so far are manageable although I am worried about the level of motion sickness, fatigue, unstable...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The side effect you describe is most likely due to Sustiva. The central nervous system effects of Sustiva often subside/diminish over the first 4 weeks on treatment. Taking the Sustiva at night is often best for many patients. For other patients the... Read more »

Kivexa + Edurant Side Effects - Five Months and Little Improvement

I started taking Kivexa + Edurant five months ago. In just a few weeks I began to suffer from dizziness, head ache, extreme fatique and muscle soreness. I had been taking Atripla before and the infection has been under control for 16 years. My...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
5 months is generally enough time to have initial side effects wane. Rilpivirine (Edurant) has less central nervous system side effects than efavirenz (in Atripla) but they still occur. I assume you have had some muscle enzymes and electrolytes... Read more »
Connect With Others

Reyataz,Norvir, Kivexa [abacavir/3TC, Epzicom].

Posted by Mondo
Is there anyone here at the forum taking the following cocktail?
I'm taking Reyataz[atazanavir], Norvir [ritonavir] and Kivexa [abacavir/3TC, Epzicom]. I would be interested to know how you are going with it and any problems or side effects that you... Read more »

About to start treatment!

Posted by hivstudent, 1 Reply
I have been positive for 2 years now, and my counts are a bit less than 400 Doctor has decided to put me on meds. And recommended that I take Kivexa and Insentress! I have tried googling but I could not find much info on this cocktail! I would... Read more »

Just started my treatment today.

Posted by Mark100, 6 Replies
Hey Guys, well I saw my doctor yesterday and after my second blood test results she decided to start me on medication. I was infected in early December 2012 and was diagnosed February 20th with an initial cd4 of 420 and a viral load of 150,000. ... Read more »

Scared to take my first ever pill

Posted by hivstudent, 4 Replies
Tonight I am taking my first 2 pills of Kivexa (Epzicom) and Isentress.
I am scared! Shaking! And I feel like my heart is crumbing and shrinking :/
I feel good, I just do not want the med to make me feel worse
Doctor expects the best, but still I do... Read more »